Forums: Community: The Ladies' Room:
Steroids
RSS FeedRSS Feeds for The Ladies' Room

Premier Sponsor:

 


mother_sheep


Sep 17, 2003, 9:15 PM
Post #1 of 5 (958 views)
Shortcut

Registered: Jul 18, 2002
Posts: 3984

Steroids
Report this Post
Average: avg_1 avg_2 avg_3 avg_4 avg_5 (0 ratings)  
Can't Post

I started taking Advair for asthma about 3 weeks ago. About 2 weeks ago my face started breaking out. Not that bad but bad enough for me to notice something was wrong. My boobs have filled out a bit since then as well. Any other women been on steroids and experienced stuff like this? I'll keep the cleavage but the zits. . . I feel so UGLY right now!


kimmyt


Sep 18, 2003, 1:04 PM
Post #2 of 5 (958 views)
Shortcut

Registered: Sep 10, 2003
Posts: 4546

Re: Steroids [In reply to]
Report this Post
Average: avg_1 avg_2 avg_3 avg_4 avg_5 (0 ratings)  
Can't Post

Not me per se, but my brother was on asthma steroids for a long time when he was younger. I remember he gained a LOT of weight and his face was really bad well into his early twenties, not of his own fault. It's interesting, because he is a really slender guy now but back then he was quite a little porker. Not that it will affect you that bad, he was on a load of steroids because his combo of asthma and allergies was really deadly. He also started taking his when he already had acne, it just didn't go away as he aged.

K.


gretchino


Sep 18, 2003, 6:24 PM
Post #3 of 5 (958 views)
Shortcut

Registered: Feb 17, 2003
Posts: 393

Re: Steroids [In reply to]
Report this Post
Average: avg_1 avg_2 avg_3 avg_4 avg_5 (0 ratings)  
Can't Post

I've been on Advair before and hated it. I had the same reaction you did as well as considerable weight gain...no thanks! :shock: Honestly, before you go head first into steriods and other scarey inhalers, have you adjusted your diet? I'm not a doctor by any means, but a change in my diet has helps me with my asthma far better than any inhaler. Now I also don't know how severe your asthma is, but you may want to consider talking with your doctor about other options as well as integrating a different diet in your lifestyle. :)

This web page may have some interesting tips or ideas for you. Good luck!


gunkjunkie


Sep 18, 2003, 11:00 PM
Post #4 of 5 (958 views)
Shortcut

Registered: Jul 15, 2001
Posts: 153

Re: Steroids [In reply to]
Report this Post
Average: avg_1 avg_2 avg_3 avg_4 avg_5 (0 ratings)  
Can't Post

Hi - :D

I've been taking Advair along with Singulair and I haven't had any problem with breaking out - I think maybe a little weight gain - but that could be because I wasn't able to work out thanks to the asthma. You should probably talk to your doc - maybe there's a comparable product that won't give you the side effects. Ive actually found it really helpful.

I usually have trouble with the stronger stuff - the albuterol inhaler makes me dizzy (messes up leading and makes rapping interesting) and prednisone makes me hallucinate (I actually sat in microeconomics class one day and hallucinated the Gunks - really weird).


allan_thomson


Sep 23, 2003, 8:37 PM
Post #5 of 5 (958 views)
Shortcut

Registered: Jul 12, 2003
Posts: 596

Re: Steroids [In reply to]
Report this Post
Average: avg_1 avg_2 avg_3 avg_4 avg_5 (0 ratings)  
Can't Post

If I can be permitted to reply to this topic, even though I'm a man. I hope this is some use, as its my personal experience:

When I developed my Renal illness, in 2001, I was put on 50mg of Prednisilone orally daily to reduce the swelling of the glomeruli. I was told of a number of side effects. I've noticed since then I've started getting more spots, after spending my teenage years without any problems with them. I also noticed I put on weight, and noticed my face filling out. I have to take another prescription of a drug called Zoton (though I don't bother with it now, I find I'm ok as long as I take the Steroids with breakfast, to take them with food first thing in the morning is best, though it depends how many times daily you have to take them), to prevent me from developing stomach ulcers. This is one side effect you must be very aware of, as steroids can increase the acidity of your stomach. My weight now seems to have stabilised, and other people say it and my profile haven't changed that much, though I notice the difference (but I can be very self concious, as we all are).

Another side effect to be warned of is that steroids can cause Osteoperosis. I have noticed myself, that I have developed joint pain in the hips, knees and ankles (though that could have been due to years of abuse hammering them for long distances). A female friend of mine, who must be late 30's to early 40's was put on them years, back, and she now suffers from Osteoperosis. Having said that, from what I've been told, weight bearing exercise is the best way to prevent its onset, and strengthen the bones. My female friend however is not particularily large, in fact I wouldn't say she was any bigger than me (and I'm "abnormally thin").

I'm now on a 2mg oral dosage of prednisilone every 3 days. My weight has stabilized itself, though I haven't got rid of all the spots (there's not that many though, just more than I'm used to. Its not like I've got a pizza face, so this may not be a problem). Occasionally I do get stomach pains, and I must admit when I first started taking the steroids, I was constantly getting them. However now the occurance seems to have lessened. My healing is impaired, but this is due to the immuno suppressants I also have to take, rather than as a direct side effect of the steroids.

So the potential problems to be aware of are:

1)Weight gain + increased appetite

2) High blood pressure (I think, though please check this up as I'm by no means certain)

3)Potential for acne

4) Risk of peptic ulcer

5)potential for Osteoperosis

The best thing is to work in conjunction with your Dr, seek their advice on how you can do all you can to minimise the side effects.

Hope this is some use, and it meets the mods approval

Allan.

If you want to PM me about it, feel free to.


Forums : Community : The Ladies' Room

 


Search for (options)

Log In:

Username:
Password: Remember me:

Go Register
Go Lost Password?



Follow us on Twiter Become a Fan on Facebook